MAUDE Adverse Event Report: ETHICON INC. PRLNE BLU 18IN 6-0 D/A RB-2; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PRLNE BLU 18IN 6-0 D/A RB-2; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Catalog Number 8714H
Medical Device Problem Code Device Contaminated During Manufacture or Shipping (2969)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/12/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 5/14/2024.A review of the batch manufacturing records was conducted, and no related non-conformances were identified.H3 investigational summary: the product was returned to ethicon for evaluation.The returned sample determined that it was received one unopened overwrap packet.During visual inspection of the returned sample, a black foreign matter was observed inside the packets.Based on the information currently available, the foreign matter was identified during the investigation of the sample received.This product issue will be addressed through the ethicon quality system.Additional complaint information monitoring for potential safety signals will be conducted through complaint trending as part of post-market surveillance.Additional information was requested, the following was obtained: could you kindly verify whether the foreign matter discovered is of a biological nature, such as the presence of blood, insects, hair, or any other biological substance? was the sterility of the device compromised? please describe the sterile packaging: were there any issues with the seal of the sterile packaging? are there any tears/holes in the sterile packaging? please perform and document the follow up attempt for product return.Please document the shipment tracking number in notes or rmao sections.The device has been received at sukagawa and will be shipped.Please check rmao.Tracking number: 2723 2723 1574.Please provide the source or name of person providing answers to follow-up questions (not the person relaying/submitting answers to loc or chu).(b)(6).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Related reports: 2210968-2024-05349, 2210968-2024-05370, 2210968-2024-05371.
 
Event or Problem Description
It was reported from the analysis of the returned product that foreign matter inside sterile barrier was observed.It was reported that a patient underwent an unknown procedure on (b)(6) 2024 and suture was used.Before opening the package, it was found there was a black foreign substance in the sterile package.There were no adverse consequences to the patient.Additional information was requested.

Brand Name
PRLNE BLU 18IN 6-0 D/A RB-2
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.-SAN LORENZO PR
road 183, km 8.3
san lorenzo PR 00754
*   00754
Manufacturer Contact
elba bello
1000 route 202
raritan, NJ 08869
9083863534
MDR Report Key19312067
Report Number2210968-2024-05370
Device Sequence Number20585580
Product Code GAW
UDI-Device Identifier10705031019614
UDI-Public10705031019614
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number8714H
Device Lot NumberTJBATK
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/16/2024
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2024
Initial Report FDA Received Date05/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown